|Viral Load Pattern
Feb 11, 2005
I tested positive at my annual physical 12 months ago. I obviously contracted the hiv virus sometime within the preceeding 12 months. The initial lab results were t-cell count of 300 and viral load of 31,000. Six months later the numbers were 240 t-cell/76,000 VL and at nine months at 250 t-cell/120,000 VL. It's been a full year now and my levels are at 170 t-cell and down to a 10,000 VL. Has it taken this long for my body to adjust the viral load on it's own before I will have to begin meds? I visited doctors 2 years prior to my hiv diagnosis because of a low WBC ranging 2.4-3.00. RBC is still within lab limits. I even underwent lymph node biopsy and bone marrow surgery before my family doctor told me that I tested positive. I've not experienced any ill health effects for years or to date. I look and feel great. Am I really so asymptomatic still? Any comment? Thank you.
Response from Dr. Young
Thanks for your post.
It would seem that you're asymptomatic-- but that's really an issue that you determine, not your lab results. If you really don't have any fatigue, wieght loss, night sweats or the like, then you'd fall into the asymptomatic group.
However, you have a ominously low CD4 cell count- with a count below 200 (if it repeats), then you have an AIDS diagnosis, irrespective of your symptoms or complications. As such, all HIV specialists would recommend considering starting medications in the near future. This later statement is really independent of your viral load--which admittedly has varied tremendously (whereas your CD4 count has varied less). If it's been a full year (or more) since your diagnosis, you can be assured that your body (and your virus) have reached so-called steady state, where your viral load is probably at "set point".
I hope this helps. Make sure that you're being cared for by an experienced HIV healthcare provider ("HIV specialist")--discuss your treatment options openly.
Good luck, good health. BY
average time before starting
Is that 400 in the morning or in the evening?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.